COOK ENDOSCOPY FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Back to Search Results |
| Catalog Number |
FS-OMNI-ACRO-35-205 |
| Medical Device Problem Code |
Peeled/Delaminated (1454)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/12/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Concomitant medical products: wallflex biliary fully covered stent 6cm, cook fusion quattro extraction balloon, fs-qeb-a, cook fusion wire lock, fs-wl-o-s.Investigation evaluation: our laboratory evaluation of the returned device confirmed the report.The wire guide exhibited damage beginning near 25 cm mark on the distal end of the device.Approximately 2 cm of core wire is exposed on the wire guide and the coating is folded back toward the distal end.No pieces of coating material appears to be missing.A discrepancy or anomaly that could have contributed to this observation was not found during our laboratory analysis of the returned product.A nonconformity that could be related to the observation reported by the user was found in the device history record for coating damage.A review of the specification was conducted and a 100% visual inspection of the coating on the wire guide is performed and inspects for any damage or deformities.This inspection process would have removed any products having this nonconformance prior to distribution.Therefore, a discrepancy or anomaly was not observed with the product that was released for distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined because the condition of the product said to be involved prohibited a complete evaluation.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The instructions for use advise the user that "for best results, wire guide should be kept wet".The instructions for use describe the appropriate flushing techniques for use of this coated wire guide.These techniques described include, flushing the endoscope accessory channel and/or lumen of accessory device with sterile water before wire guide insertion.If these flushing techniques are not followed or inadequate flushing occurs, this can contribute to wire guide coating damage.Prior to distribution, all fusion pre-loaded with acrobat wire guides are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion pre-loaded with acrobat wire guide.During an exchange with the wire locked in the cook fusion wire lock, it was possible to withdraw the sphincterotome approximately 50-60 centimeters.Then, the user was unable to exchange.The user tried to force the exchange by holding the orange splitting tool between the wire and the catheter, but with no success.The wire guide was stuck and came out together with the catheter when they tried to remove it [lost wire guide access] (see mdr 1037905-2016-00282).In this case, the sphincterotome was damaged as well as the pre-loaded acrobat wire guide [coating damage].